MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH PRIMARY TRITANIUM HEMI CLUSTER HOLE CUP 62MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH PRIMARY TRITANIUM HEMI CLUSTER HOLE CUP 62MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 502-03-62G
Medical Device Problem Codes Unstable (1667); Malposition of Device (2616)
Health Effect - Clinical Codes Joint Laxity (4526); Insufficient Information (4580)
Date of Event 08/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that the patient's right hip was revised due to instability.A 36 +10 femoral head, liner, shell and 3 screws were revised (rep reported the surgeon wanted to change the position of the shell) to another 36 +10 femoral head and competitor acetabular components.Rep provided usage sheets for the primary and subsequent revisions (prior revision reported) and an x-ray (taken between (b)(6) 2020 and (b)(6) 2021).Rep also confirmed that no further information will be released by the hospital or surgeon.
 
Additional Manufacturer Narrative
Correction to date of implant.Reported event: an event regarding malposition involving a trident shell was reported.The event was not confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical information by a clinical consultant indicated: confirmation: revision surgery for hip instability cannot be confirmed without additional medical records.Implant sheets would imply that revisions occurred but there are no provided documents of the procedures.Root cause: while the root cause cannot be confirmed without additional medical records, the alleged first revision was likely an early post-operative dislocation that resulted in revision to a longer head-neck.The seconded alleged revision for instability was likely due to the cups position and possible loosening of the acetabulum.The combination of the lfit-tmzf trunnion-stem may need to be investigated as well.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient's hip was revised due to instability and surgeon wanted to change the position of the shell.Clinician review of provided medical records indicated that revision surgery for hip instability cannot be confirmed without additional medical records.The exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
PRIMARY TRITANIUM HEMI CLUSTER HOLE CUP 62MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key12384062
Report Number0002249697-2021-01468
Device Sequence Number4634184
Product Code LPH
UDI-Device Identifier07613327040180
UDI-Public07613327040180
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2015
Device Model Number502-03-62G
Device Catalogue Number502-03-62G
Device Lot NumberMJR6L8
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/03/2021
Supplement Date Received by Manufacturer10/04/2021
Initial Report FDA Received Date08/30/2021
Supplement Report FDA Received Date10/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age39 YR